MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. SAFE LOCK APD LUER LOCK CONNECTOR; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. SAFE LOCK APD LUER LOCK CONNECTOR; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95018
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between the pd therapy with the fresenius apd adaptor and the patient¿s peritonitis event.The patient¿s pd nurse reported that prior to the peritonitis event, the patient experienced a fluid leak from a loose connection between the fresenius apd adaptor and the baxter icodextrin pd solution (not a fresenius product).Additionally, the nurse stated the patient tried to secure the connection with an ungloved hand.The apd adaptor used during the event is not available for return to manufacturer for further analysis.Currently, it cannot be determined if the connection was secured properly by the patient or if there was a product deficiency with the baxter icodextrin solution connection and/or the fresenius adaptor connection.Based on the available information, the patient¿s peritonitis can be reasonably attributed to a breach in the sterility of the pd circuit due to the reported fluid leak and handling the connection between the fresenius apd adaptor and the baxter icodextrin pd solution (not a fresenius product.With ungloved hands.Therefore, the fresenius apd adaptor cannot be excluded from the peritonitis event.
 
Event or Problem Description
It was reported that this patient on peritoneal dialysis (pd) was hospitalized with peritonitis.During additional follow-up, the patient¿s pd nurse stated that on 10/may/2021 the patient was hospitalized with symptoms of abdominal pain.It was reported the patient was admitted with peritonitis as the patient¿s pd culture (date unknown) which yielded growth of the organism klebsiella.During hospitalization, the patient was treated with the antibiotic rocephin intra-peritoneal (ip).Additionally, it was reported the patient initially continued pd in the hospital.However, the patient was not able to continue pd herself due to overall malaise from the peritonitis infection and as a result the patient was subsequently transitioned to hemodialysis.On (b)(6) 2021, the patient was discharged from the hospital to a rehabilitation facility.The patient remains on hemodialysis currently and is recovering from the peritonitis infection, per the nurse.The nurse reported that on an unknown date (prior to hospitalization) the connection between the fresenius apd adaptor and the baxter icodextran pd solution (not a fresenius product became loose and caused a fluid leak.It was also reported the patient tried to fix the connection with ungloved hands.The nurse indicated the peritonitis was attributed to a fluid leak between the fresenius apd adaptor and the baxter icodextran pd solution (not a fresenius product).The nurse reported it cannot be confirmed if the connection was not secured by the patient or if there was a product deficiency with the baxter icodextran solution connection and/or the fresenius adaptor connection.Reportedly, the fresenius adaptor is not available for return to manufacturer for further analysis.
 
Additional Manufacturer Narrative
Corrected information: d10: removing concomitant product- delflex pd fluid plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius apd luer lock connectors shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
It was reported that this patient on peritoneal dialysis (pd) was hospitalized with peritonitis.During additional follow-up, the patient¿s pd nurse stated that on (b)(6) 2021 the patient was hospitalized with symptoms of abdominal pain.It was reported the patient was admitted with peritonitis as the patient¿s pd culture (date unknown) which yielded growth of the organism klebsiella.During hospitalization, the patient was treated with the antibiotic rocephin intra-peritoneal (ip).Additionally, it was reported the patient initially continued pd in the hospital.However, the patient was not able to continue pd herself due to overall malaise from the peritonitis infection and as a result the patient was subsequently transitioned to hemodialysis.On (b)(6) 2021, the patient was discharged from the hospital to a rehabilitation facility.The patient remains on hemodialysis currently and is recovering from the peritonitis infection, per the nurse.The nurse reported that on an unknown date (prior to hospitalization) the connection between the fresenius apd adaptor and the baxter icodextran pd solution (not a fresenius product became loose and caused a fluid leak.It was also reported the patient tried to fix the connection with ungloved hands.The nurse indicated the peritonitis was attributed to a fluid leak between the fresenius apd adaptor and the baxter icodextran pd solution (not a fresenius product).The nurse reported it cannot be confirmed if the connection was not secured by the patient or if there was a product deficiency with the baxter icodextran solution connection and/or the fresenius adaptor connection.Reportedly, the fresenius adaptor is not available for return to manufacturer for further analysis.

Brand Name
SAFE LOCK APD LUER LOCK CONNECTOR
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key11974804
Report Number8030665-2021-00995
Device Sequence Number3388334
Product Code KDJ
UDI-Device Identifier00840861100811
UDI-Public00840861100811
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K124024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-95018
Device Catalogue Number050-95018
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; LIBERTY CYCLER SET.; LIBERTY CYCLER SET.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR